Alert archive / Tennessee / Tornado Warnings in 2014
Tornado Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 13, 2014, 9:57 PM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2014, 9:57 PM CDT (02:57 UTC)
- Expired
- Apr 13, 2014, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WFUS54 KMEG 140257 TORMEG ARC093-TNC097-167-140330- /O.NEW.KMEG.TO.W.0018.140414T0257Z-140414T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 957 PM CDT SUN APR 13 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 1030 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR FULTON...OR NEAR WILSON...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PILLOW STATE PARK. THIS WARNING ALSO INCLUDES AREAS NEAR OPEN LAKE AND SUNK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. .TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 3585 8962 3559 8963 3554 9002 3567 9002 TIME...MOT...LOC 0258Z 234DEG 48KT 3562 8993 $$
2 follow-up statements
184
WWUS54 KMEG 140312
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 PM CDT SUN APR 13 2014
ARC093-TNC167-140322-
/O.CAN.KMEG.TO.W.0018.000000T0000Z-140414T0330Z/
TIPTON TN-MISSISSIPPI AR-
1012 PM CDT SUN APR 13 2014
...THE TORNADO WARNING FOR CENTRAL MISSISSIPPI AND NORTH CENTRAL
TIPTON COUNTIES IS CANCELLED...
AT 1012 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3564 8968 3565 8976 3564 8980 3575 8984
3585 8962 3565 8963
TIME...MOT...LOC 0312Z 234DEG 48KT 3570 8972
$$
TNC097-140330-
/O.CON.KMEG.TO.W.0018.000000T0000Z-140414T0330Z/
LAUDERDALE TN-
1012 PM CDT SUN APR 13 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL
LAUDERDALE COUNTY...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FT PILLOW...OR 6
MILES NORTHEAST OF FORT PILLOW STATE PARK...MOVING NORTHEAST AT 55
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIGHTFOOT...
LUCKETT...GLIMP AND THREE POINT.
THIS WARNING ALSO INCLUDES AREAS NEAR OPEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3564 8968 3565 8976 3564 8980 3575 8984
3585 8962 3565 8963
TIME...MOT...LOC 0312Z 234DEG 48KT 3570 8972
$$454
WWUS54 KMEG 140318
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 PM CDT SUN APR 13 2014
TNC097-140328-
/O.CAN.KMEG.TO.W.0018.000000T0000Z-140414T0330Z/
LAUDERDALE TN-
1018 PM CDT SUN APR 13 2014
...THE TORNADO WARNING FOR CENTRAL LAUDERDALE COUNTY IS CANCELLED...
AT 1018 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE TORNADO WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3564 8968 3565 8976 3564 8980 3575 8984
3585 8962 3565 8963
TIME...MOT...LOC 0318Z 234DEG 48KT 3574 8964
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:57 PM CDT, 3 hours earlier.
Area forecast discussion, Apr 13, 6:57 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 657 PM CDT SUN APR 13 2014 .UPDATE... UPDATED FOR THE 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 618 PM CDT SUN APR 13 2014/ UPDATE... UPDATED FOR WIND ADVISORY CANCELLATION. DISCUSSION... GUSTY SOUTH WINDS HAVE TAPERED OFF ALONG AND EAST OF THE MISSISSIPPI RIVER TO BELOW ADVISORY CRITERIA OVER THE PAST TWO HOURS. THIS IS LIKELY DUE TO THE INCREASE CONVECTIVE ACTIVITY TAKING PLACE. WINDS WILL REMAIN IN THE 15 TO 20 MPH SUSTAINED RANGE WITH OCCASIONAL GUSTS UP TO 30 MPH OVERNIGHT OUTSIDE OF THE EXPECTED SHOWERS AND STORMS. JAB && .PREV DISCUSSION... /ISSUED 415 PM CDT SUN APR 13 2014/ DISCUSSION... A COUPLE OF UPPER LEVEL SHORTWAVES WILL MOVE THROUGH THE MID-SOUTH THIS EVENING AS A STRONG LOW PRESSURE SYSTEM DEPARTS TO THE NORTHEAST. AS THE LOW MOVES OFF TO THE NORTHEAST...WINDS WILL BECOME MORE BACKED AT THE SURFACE AND A STRONG 50 TO 60 KT MID- LEVEL WESTERLY JET WILL SUPPORT THE CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS THROUGH LATE THIS EVENING...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY MODE IS EXPECTED TO BE A FORCED LINE OF STORMS...ALTHOUGH A TORNADO CANNOT BE RULED OUT. .OVERNIGHT TONIGHT AND INTO TOMORROW AFTERNOON... SUFFICIENT INSTABILITY TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT WILL BE AVAILABLE OVER A LARGE PART OF THE FORECAST AREA OVERNIGHT AND INTO TOMORROW AFTERNOON...WITH THE BEST INGREDIENTS FOR SEVERE WEATHER SPECIFICALLY OVER NORTH MISSISSIPPI DURING LATE MORNING TO AFTERNOON HOURS ON MONDAY. MODEL GUIDANCE SUGGESTS THAT 1000 TO NEAR 2000 J/KG OF SBCAPE WILL BE ON HAND...ALONG WITH LI/S -6 TO -8C...AND 0-6 KM BULK SHEAR AROUND 60KTS. IN ADDITION...MODELS ARE IN AGREEMENT THAT A DEVELOPING SURFACE LOW WILL TRACK ALONG THE COLD FRONT AND MOVE TO THE NORTHEAST BY TOMORROW EVENING. ALL OF THESE PARAMETERS AND THE LOCATION OF LOW WILL SUPPORT A POTENTIAL FOR DAMAGING WINDS...HAIL...AND PERHAPS A TORNADO. THE LIMITING FACTOR WILL OBVIOUSLY BE CLOUD COVER TOMORROW IN THE WARM SECTOR...AND UNIDIRECTIONAL WIND PROFILES. THE COLD FRONT WILL EXIT THE REGION BY LATE MONDAY NIGHT. BEHIND THE FRONT...VERY COLD AND DRY AIR WILL FUNNEL INTO THE REGION BY TUESDAY MORNING. CURRENT THINKING IS THAT TEMPERATURES WILL DIP INTO THE 30S...BUT THE ATMOSPHERE SHOULD REMAIN MOIST ENOUGH TO FEND OFF ANY FROST FORMING OVERNIGHT ON TUESDAY. FOG WILL MOST LIKELY BE WHAT DEVELOPS INSTEAD. BY TUESDAY...TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE UPPER 50S DURING THE DAY AS STRONG CAA WILL BE PERSISTENT ALL DAY LONG. WINDS WILL DIE DOWN AFTER MIDNIGHT AND TEMPERATURES ARE EXPECTED TO DROP OFF VERY QUICKLY. LOWS WILL BOTTOM OUT IN THE LOWER 30S AND MANY PLACES WILL DIP INTO THE UPPER 20S. A FREEZE WARNING WILL MOST LIKELY BE NEEDED FOR WEDNESDAY MORNING. BY WEDNESDAY HIGH PRESSURE WILL BUILD INTO THE REGION AND TEMPERATURES WILL FINALLY BEGIN TO MODERATE AND A WARMING TREND WILL BEGIN. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE MID-SOUTH ON FRIDAY INTO SATURDAY BRINGING RAIN A SLIGHT CHANCE OF THUNDERSTORMS TO THE MID-SOUTH. .THIS WEEKEND... HIGH PRESSURE WILL BRIEFLY BUILD IN ON SATURDAY BEFORE ANOTHER SYSTEM MOVES IN BY LATE SUNDAY. SLIGHT CHANCES FOR RAIN WILL BE POSSIBLE. BY MONDAY...TEMPERATURES ARE EXPECTED TO REBOUND BACK TO SEASONAL TEMPERATURES WITH HIGHS IN THE 70S AND LOWS IN THE 50S. AC3 && .AVIATION... 00Z TAF CYCLE CHALLENGING FORECAST FOR THIS TAF PERIOD. SHOWERS AND THUNDERSTORMS WITHIN WARM CONVEYOR BELT ACROSS ARKANSAS SHOULD SHIFT EAST THIS EVENING AND IMPACT KJBR BEGINNING EARLY THIS EVENING AND THEN KMEM AND KMKL OVER THE NEXT COUPLE OF HOURS. VFR CIGS SHOULD LOWER TO MVFR WITH THIS BAND OF CONVECTION. LATE TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS SHOULD IMPACT KTUP WITH MVFR CIG REDUCTIONS. PRECIPITATION SHOULD END LATER TONIGHT FROM WEST TO EAST WITH ONLY ISOLATED SHOWERS POSSIBLE. IFR CIGS ARE EXPECTED TO DEVELOP AFTER THE BULK OF THE CONVECTION ENDS. WINDS SHOULD REMAIN SOUTH OVERNIGHT AND DIMINISH IN INTENSITY BUT STILL REMAIN ABOVE 10 KTS. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ON MONDAY AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. TEMPOS HAVE BEEN INCLUDED TO COVER THE MOST FAVORABLE TIMING FOR CONVECTION AT EACH TERMINAL. IFR CIGS EARLY SHOULD RECOVER TO MVFR PRIOR TO THE COLD FRONTAL PASSAGE. SOUTHWEST WINDS SHOULD AVERAGE BETWEEN 10-12 KTS. BEHIND THE COLD FRONT WINDS SHOULD BECOME STRONG AND GUSTY FROM THE NORTHWEST WITH A LOWERING BACK TO LOW END MVFR CIGS. SOME IFR CIGS WILL BE POSSIBLE BUT CONFIDENCE TOO LOW TO INCLUDE IN TAF AT THIS TIME. POST FRONTAL SHOWERS SHOULD ALSO CONTINUE BEHIND THE FRONT THROUGH THE AFTERNOON HOURS. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 13, 4:30 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 430 PM CDT SUN APR 13 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142330- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 430 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL TONIGHT. THE FOCUS FOR SEVERE STORMS SHOULD SHIFT PRIMARILY INTO NORTH MISSISSIPPI AFTER MIDNIGHT. DAMAGING WIND AND HAIL WILL BE THE PREDOMINANT SEVERE WEATHER THREATS WITH LOCALIZED HEAVY RAINFALL ALSO POSSIBLE. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR STRONG WINDS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND EXTREME NORTHWEST MISSISSIPPI THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE DAY ON MONDAY OVER NORTH MISSISSIPPI. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. A SECONDARY THREAT OF A TORNADO CANNOT BE RULED OUT. TEMPERATURES WILL TURN COLDER TUESDAY AND WEDNESDAY. MORNING LOWS WILL DIP INTO THE LOWER 30S ON TUESDAY AND INTO THE UPPER 20S ON WEDNESDAY. A FROST ADVISORY MAY BE NEEDED TUESDAY MORNING AND A FREEZE WARNING MAY BE NEEDED ON WEDNESDAY MORNING FOR PORTIONS OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY NIGHT INTO MONDAY. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 63 min |
| Apr 13, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 29 min |
| Apr 13, 10:21 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 54 min |
| Apr 13, 10:53 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Obion, Weakley | 52 min |
| Apr 13, 11:32 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 58 min |
| Apr 14, 3:21 AM CDT | Frost Advisory | MEG | Benton, Carroll, Chester, Crockett, Dyer, Fayette and 12 more | 19 hr |
| Apr 14, 3:21 AM CDT | Wind Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 13 hr |
| Apr 14, 6:45 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 20 hr |
| Apr 13, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 30 min |
| Apr 13, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Apr 13, 9:08 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 37 min |
| Apr 13, 9:49 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 41 min |
| Apr 14, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, Poinsett, St. Francis | 59 min |
| Apr 14, 1:04 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 41 min |
Nearby
Tornado Warnings in Tennessee, 2014Tornado Warnings in Arkansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.